Jump to content
CrazyBoards.org

Cocktail working very well, but high BP...


Recommended Posts

It's either the Wellbutrin or the Cymbalta. I have the feeling it's the Cymbalta. Wellbutrin has never caused my blood pressure to creep so high. I'm confident that it's the medication. First of all, I do NOT fit the profile of the high blood pressure patient. At all. The only thing is the family history(my dad has it) and that is out of my hands. Secondly, my blood pressure is the highest it's ever been and sometimes tests as outright high blood pressure, like over 140/90. And I'm in my 20's so it's not an age thing. So I guess my question is: If I am right about the cause, I have a real dilemma on my hands. Reduce the med dosages and risk destabilizing myself, or stay on them and have high blood pressure. Or take BP medication, which I'm pretty unwilling to do at this point. It's always something isn't it? I know there are no official reports saying Cymbalta can cause high BP but if Effexor can, why not Cymbalta?

Link to comment
Share on other sites

If you have found a good cocktail that stabilizes you but the blood pressure is an issue, you need to weigh what is more important- your discomfort with taking another medication or your sanity. I would say do anything to stay on this combination of medications that you have found. It's hard to find a good mix- it can take years. Not to minimize the blood pressure being an issue, because it is. But if that is the issue you have right now, it is a fixable one and it makes much more sense to fix it than to trash your current cocktail and risk destabilizing yourself.

On the other hand, if you are still mucking about with your cocktail, it would make sense to change it and find something else with fewer effects. It doesn't make any sense to hold onto something that is only kind of working. You may be trading one thing for another however.

I would see your GP and talk to them about it either way.

Good luck.

Link to comment
Share on other sites

I found the following information:

This medicine (Cymbalta) can cause some people's blood pressure to increase. It is recommended that that your blood pressure is monitored while you are taking this medicine if you suffer from heart disease or high blood pressure, especially during the first month of treatment.

From this site: http://www.netdoctor.co.uk/medicines/100005102.html

And the Wellbutrin can cause high blood pressure when combined with nicotine cessation patches or gum. (Or excessive smoking in some rare instances) Wellbutrin can interact with some medications and herbal supplements, as well. But as far as I know high blood pressure is not one of these potential interactions.

You can always check at https://www.aidsmeds.com/cmm/

Hope some of this info helps.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...